Q41 / 150 · MHT CET 2025 (20 Apr Shift 2) · Chemistry

Identify false statement regarding aspirin.

  • Correct answer
    A
    It contains amide linkage.
  • B
    It is obtained from salicylic acid.
  • C
    It has fewer side effects than salicylic acid.
  • D
    It has stomach irritating side effects.

Solution

Aspirin (acetylsalicylic acid) contains an ester linkage ($\text{-OCOCH}_3$) rather than an amide group, making statement A incorrect.

Statement B is valid as aspirin is synthesized through acetylation of salicylic acid using acetic anhydride.

Statement C holds since aspirin was developed specifically to reduce the gastric irritation associated with salicylic acid.

Statement D is correct due to aspirin's inhibition of cyclooxygenase enzymes, which leads to stomach irritation.

The false statement is therefore $\boxed{A}$.

Hence, the correct answer is option: 'A'.

Relevant Questions